Alert archive / Georgia / Tornado Warnings in 2025
Tornado Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 10, 2025, 7:58 PM EDT for Chatham County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2025, 7:58 PM EDT (23:58 UTC)
- Expired
- May 10, 2025, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
621
WFUS52 KCHS 102358
TORCHS
GAC051-110045-
/O.NEW.KCHS.TO.W.0004.250510T2358Z-250511T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
758 PM EDT Sat May 10 2025
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Chatham County in southeastern Georgia...
* Until 845 PM EDT.
* At 758 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Montgomery, moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Midtown Savannah, Coffee Bluff, Windsor Forest, Wilmington Island,
Hunter Army Airfield, Downtown Savannah, Montgomery, Vernonburg,
Skidaway Island and Isle Of Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3183 8106 3185 8114 3186 8114 3186 8115
3187 8116 3204 8111 3198 8093
TIME...MOT...LOC 2357Z 200DEG 12KT 3188 8110
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DPB2 follow-up statements
347
WWUS52 KCHS 110032
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
832 PM EDT Sat May 10 2025
GAC051-110045-
/O.CON.KCHS.TO.W.0004.000000T0000Z-250511T0045Z/
Chatham GA-
832 PM EDT Sat May 10 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CHATHAM
COUNTY...
At 832 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Montgomery, moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Midtown Savannah, Coffee Bluff, Windsor Forest, Hunter Army
Airfield, Downtown Savannah, Wilmington Island, Montgomery,
Vernonburg, Skidaway Island and Sandfly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3186 8107 3187 8112 3188 8116 3204 8111
3200 8099
TIME...MOT...LOC 2358Z 179DEG 12KT 3181 8111
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DPB236
WWUS52 KCHS 110043
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
843 PM EDT Sat May 10 2025
GAC051-110053-
/O.EXP.KCHS.TO.W.0004.000000T0000Z-250511T0045Z/
Chatham GA-
843 PM EDT Sat May 10 2025
...TORNADO WARNING WILL EXPIRE AT 845 PM EDT FOR CHATHAM COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3186 8107 3187 8112 3188 8116 3204 8111
3200 8099
TIME...MOT...LOC 0032Z 179DEG 12KT 3193 8111
$$
DPBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 10, 4:11 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 10, 4:11 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Charleston SC 411 PM EDT Sat May 10 2025 .SYNOPSIS... A front will remain stalled near the area through early next week. Weak low pressure will slowly move through Monday into Tuesday, followed by high pressure. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The mid-levels consist of a cut-off Low over the Lower MS Valley. At the surface, a stationary front will meander near or across our area. The location of this front will usher plenty of moisture into our area, with PWATs peaking around 1.8", with locally higher amounts possible. The combination of this moisture and lift from the front will lead to numerous to widespread showers across our area. The hi-res models indicate a line of showers coming into our GA counties late this evening, then moving NE into our SC counties around midnight and after. The deterministic models indicate more variability in this line and the resulting QPF amounts. With this in mind, the QPF WPC gave us ranges from 0.25" to 1", with locally higher amounts due to isolated to scattered thunderstorms. Low temperatures should be near normal. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Unsettled, wet weather is expected to persist through early next week as a closed mid level low remains spinning over the Lower Mississippi River Valley and Southeast. The surface will feature a stalled front lingering over the region, before a broad, weak low shifts from the Gulf coast states towards the mid-Atlantic and lifts the front away from the area late in the period. A deep moisture feed will be in place, with PWats hovering around 1.7-1.8 inches, which is well above climatology for mid-May. This set-up will favor multiple rounds of showers with embedded thunderstorms, especially Sunday into Monday night. Tuesday will still see shower and thunderstorm activity, but there are indications some slightly drier air could move in which could result in less coverage than previous days. Additional rainfall amounts of 2-4 inches are currently forecast for Sunday through Tuesday, with a pocket of 4-6 inches over portions of coastal southeast Georgia. While widespread flooding is not expected, minor flooding could be a concern especially in urban and poor-drainage areas and in places where a large amount of rain falls in a short period of time. In addition, a couple stronger to severe storms are possible each day with some shear present. Clouds and rain will keep highs mainly in the upper 70s Sunday and Monday, then warming back to normal for Tuesday. Lows will range from the lower 60s across the interior to upper 60s/around 70 at the coast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The persistent closed low will finally open and lift to the mid- Atlantic and Northeast, with ridging expected to develop over the region by late week. There will be a reprieve from the wet weather, with lower rain chances for Thursday and beyond. Perhaps more notably will be the rising temperatures. Highs are forecast to reach the low to mid 90s for Friday and Saturday, with higher heat indices. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... 18Z TAFs: A stationary front near our region will bring periods of showers along with flight restrictions. Extended Aviation Outlook: MVFR or lower cigs and/or vsbys possible Sunday through Tuesday as a front remains stalled nearby and several rounds of showers/tstms move through. && .MARINE... Tonight: A stationary front will be near our region. Expect enhanced winds across our waters through this evening, then easing overnight. A few gusts to 25 kt are expected along our SC ocean zones and the Charleston Harbor this evening. Sunday through Thursday: A stalled front will linger in the vicinity of the coastal waters through early next week. Winds/seas will be highest Monday into Monday night when conditions could approach Small Craft Advisory criteria over portions of the waters. In addition, mariners should be alert for rounds of showers and thunderstorms, which could produce locally strong gusts and/or isolated waterspouts, especially Sunday into Monday. Marine conditions will improve Tuesday into mid week as winds settle back to around 10 knots and seas 2-3 feet. Rip Currents: Onshore winds, the approach of the full moon, and lingering swell of around 2 feet every 8/9 seconds will lead to a Moderate risk of rip currents at all beaches on Sunday. An enhanced risk of rip currents is expected to persist into Monday. && .CLIMATE... Record Precipitation: May 10: KCHS: 1.45/1961 KCXM: 1.72/1949 KSAV: 1.29/1989 May 11: KCHS: 1.93/1952 KCXM: 1.57/1899 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, May 10, 3:58 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Charleston SC 358 PM EDT Sat May 10 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-112000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 358 PM EDT Sat May 10 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Rip Current .DAYS TWO THROUGH SEVEN...Sunday through Friday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, May 10, 7:46 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
746 PM EDT Sat May 10 2025
GAZ117>119-110030-
Inland Chatham GA-Coastal Bryan GA-Coastal Chatham GA-
746 PM EDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT CHATHAM AND BRYAN COUNTIES
UNTIL 830 PM EDT...
At 746 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Montgomery, moving north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Savannah, Coffee Bluff, Windsor Forest, Hunter Army
Airfield, Downtown Savannah, Wilmington Island, Montgomery, Garden
City, Thunderbolt and Vernonburg.
This includes the following highways...
I-16 between mile markers 164 and 167.
I-516 between mile markers 3 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3191 8122 3208 8115 3201 8089 3181 8108
3183 8117 3188 8122
TIME...MOT...LOC 2345Z 199DEG 16KT 3187 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:19 PM EDT | Special Marine Warning | CHS | 86 min | |
| May 10, 10:52 AM EDT | Special Weather Statement | CHS | Chatham | 23 min |
| May 10, 11:18 AM EDT | Special Weather Statement | CHS | Chatham | 27 min |
| May 10, 11:37 AM EDT | Special Marine Warning | CHS | 38 min | |
| May 10, 12:31 PM EDT | Special Marine Warning | CHS | 119 min | |
| May 10, 2:33 PM EDT | Special Marine Warning | CHS | 87 min | |
| May 10, 7:46 PM EDT | Special Weather Statement | CHS | Chatham | 44 min |
Nearby
Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.